# SDR HYIAN14834

- Difficulty date: January 22, 2009
- Submitted: January 23, 2009
- Operation: Air carrier
- Aircraft: N14834
- Make and model: Aerosp ATR 42-320
- Aircraft serial: 193
- Aircraft time: 31,779 hours, 38,521 cycles
- Engine: Pwa PW121
- Engine time: 4,378 hours, 7,507 cycles
- Propeller: Hamstd 14SF5
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Engine
- Condition: Contaminated
- Stage of operation: CL
- How discovered: O
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

DURING CLIMB-OUT, CREW REPORTED "ODD" ODOR IN THE COCKPIT.  CREW ELECTED TO PERFORM PRECAUTIONARY AIR RETURN, LANDING UNEVENTFUL.  MX INSPECTED ACFT FOR FLUID LEAKS, ALL RESERVOIR LEVELS CHECKED OK, NO LEAKS NOTED.  PERFORMED GENERAL INSPECTION OF FLIGHT COMPARTMENT AND CABIN FOR SIGNS OF SMOKE, NONE NOTED.  MAINTENANCE SUSPECT RESIDUAL COMPRESSOR CLEANING/RINSE FLUID AS CAUSE OF ODOR WHEN FLUID EVAPORATED DURING ENGINE RUNNING.  MAINTENANCE PERFORMED ENGINE GROUND RUNS, NO UNUSUAL SMELLS OR FUMES ASSOCIATED WITH ENGINE RUNS.  AIRCRAFT RELEASED BACK TO SERVICE.
